Alert archive / New Jersey / Special Weather Statements in 2010
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 10, 2010, 1:41 PM EDT for Morris County, New Jersey. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2010, 1:41 PM EDT (17:41 UTC)
- Expired
- Jun 10, 2010, 2:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Philadelphia/Mount Holly
County Morris County, NJ
The radar
The Philadelphia radar (KDIX), 95 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -119 m²/s²
- 0-3 km storm-relative helicity
- -95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
438
WWUS81 KPHI 101741
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
141 PM EDT THU JUN 10 2010
NJZ001-008-101845-
MORRIS NJ-SUSSEX NJ-
141 PM EDT THU JUN 10 2010
...A STRONG THUNDERSTORM WILL AFFECT MORRIS AND SUSSEX COUNTIES...
AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF NEWTON...MOVING SOUTHEAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR SUCCASUNNA...MOUNT ARLINGTON
AROUND 200 PM...VICTORY GARDENS...DOVER AROUND 215 PM...MORRISTOWN...
MORRIS PLAINS AROUND 230 PM...MADISON AND FLORHAM PARK AROUND 245 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4078 7437 4074 7436 4067 7445 4065 7450
4068 7453 4070 7451 4074 7455 4074 7461
4088 7480 4091 7477 4095 7482 4101 7476
4085 7432
$$
SZATKOWSKI/DRAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 10, 11:12 AM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 10, 11:12 AM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1112 AM EDT THU JUN 10 2010 .SYNOPSIS... WEAK LOW PRESSURE OVER EASTERN NEW YORK AT MIDDAY WILL MOVE SOUTH-SOUTHEASTWARD THROUGH A PART OF OUR AREA THIS AFTERNOON. HIGH PRESSURE WILL BUILD TOWARD OUR AREA TONIGHT AND BE OVER OUR REGION FRIDAY. A WARM FRONT WILL APPROACH THE AREA SATURDAY, AND POSSIBLY CROSS PART OF OUR AREA SUNDAY. LOW PRESSURE AND A COLD FRONT ARE EXPECTED TO AFFECT OUR REGION LATE SUNDAY INTO MONDAY. HIGH PRESSURE IS MAINLY FORECAST MONDAY INTO TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE MORNING STRATUS OVER THE NORTHERN ZONES WAS LIFTING AND TRYING TO DIMINISH...BUT SATELLITE TRENDS ACTUALLY SHOWED CLOUDS REFORMING AT HIGHER LEVELS OVER SOUTHEASTERN PENNSYLVANIA AND OUR NORTHERN DELMAR ZONES. SO, CLOUDS WILL BE SLOW TO IMPROVE NORTH EARLY THIS AFTERNOON. ELSEWHERE PARTLY TO MOSTLY SUNNY SKIES ARE EXPECTED WITH REDUCED LOW LEVEL MOISTURE. LOW PRESSURE OVER EASTERN NEW YORK APPEARS AS IF IT WILL SETTLE SOUTH-SOUTHEASTWARD THIS AFTERNOON. UPPER LEVELS FEATURE CHANNELIZED VORTICITY OVER OUR NORTHERN ZONES. SPC HAS ELECTED TO EXPAND THE GENERAL THUNDERSTORM AREA SOUTHWARD A BIT...AND SO A SLIGHT CHANCE OF SHOWERS WAS ALLOWED TO SAG A BIT FARTHER SOUTH INTO EARLY THIS EVENING...AND ISOLATED THUNDER WAS ADDED FOR OUR FAR NORTHERN ZONES...ALTHOUGH CAPES WERE VERY MODEST. WITH MORE SUN SOUTH THAN NORTH TEMPERATURES THIS AFTERNOON WILL RISE MORE SIGNIFICANTLY OVER THE SOUTHERN AREAS. MOS GUIDANCE IS GIVING US UPPER 70S UP NORTH TO UPPER 80S DOWN SOUTH, WITH LOW TO MID 80S IN BETWEEN. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... THURSDAY NIGHT SHOULD BE A VERY NICE NIGHT WITH LIGHT WINDS AND TEMPERATURES GENERALLY IN THE 50S AND 60S. THE WEATHER SHOULD REMAIN DRY THURSDAY NIGHT AND INTO FRIDAY AS HIGH PRESSURE BUILDS ACROSS THE AREA. FRIDAY SHOULD BE ANOTHER NICE DAY WITH TEMPERATURES GENERALLY IN THE UPPER 70S TO LOWER 80S. TEMPERATURES ARE FORECAST TO RISE INTO THE WEEKEND, POSSIBLE REACHING THE UPPER 80S TO AROUND 90 IN SOME AREAS ON SUNDAY. ANOTHER THING TO NOTE FOR THE WEEKEND IS THAT RAIN CHANCES RETURN STARTING LATE SATURDAY AND ESPECIALLY LATE SUNDAY. A WARM FRONT IS FORECAST TO LIFT TOWARD THE AREA SATURDAY INTO SUNDAY, FOLLOWED BY AN AREA OF LOW PRESSURE AND COLD FRONTAL BOUNDARY. THE LOW PRESSURE AND FRONTAL BOUNDARY MAY BE THE MAIN FOCUS FOR PRECIPITATION WHICH IS EXPECTED LATE ON SUNDAY INTO SUNDAY NIGHT. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... QUITE A BIT OF UNCERTAINTY IS IN THE FORECAST FOR THE PERIOD IN REGARDS TO PRECIPITATION TIMING BETWEEN THE GFS AND ECMWF. THE GFS WANTS TO HOLD ONTO PRECIPITATION INTO MONDAY, WHILE THE ECMWF KEEPS IT DRY. THEN LATE TUESDAY, THE ECMWF IS WET, WHILE THE GFS IS DRY. THEN IT SWITCHES ONCE AGAIN ON WEDNESDAY WITH THE GFS BEING WET AND ECMWF BEING DRY. FOR THIS REASON, WE DID NOT MAKE ANY BIG CHANGES TO THE FORECAST PAST MONDAY. THE TEMPERATURE FORECAST AT THIS TIME FOR THE EXTENDED IS RIGHT AROUND NORMAL, OR A DEGREE OR TWO ABOVE. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. LINGERING LOW CLOUDS AND SOME FOG WERE ERODING AROUND THE EDGES/DISSIPATING UNDER THE STRONG JUNE SUN. EXPECT THE TAF SITES TO BECOME CLEAR OF ANY RESTRICTIONS DURING THE 14Z TO 16Z TIME FRAME. THEN, WE EXPECT THAT VFR CONDITIONS AND GOOD FLYING WEATHER WILL PREVAIL FOR THE REMAINDER OF THE TAF PERIOD. WINDS ARE EXPECTED TO BECOME MORE WESTERLY AND INCREASE DURING THE DAY. WIND GUSTS COULD REACH AROUND 20 KT DURING THE AFTERNOON, BEFORE DECREASING BY EVENING. OUTLOOK... HIGH PRESSURE AND DRY WEATHER CONDITIONS ARE EXPECTED FOR FRIDAY AND SATURDAY. A FRONTAL BOUNDARY APPROACHING FROM THE SOUTHWEST MAY BRING SHOWERS AND THUNDERSTORMS FOR SATURDAY NIGHT AND SUNDAY, AND ADDITIONAL CEILING/VISIBILITY RESTRICTIONS MAY BE POSSIBLE AT THAT TIME. && .MARINE... WINDS AND SEAS HAVE SUBSIDED THIS MORNING AND HAVE OPTED TO CANCEL THE SCA WITH THE ISSUANCE OF THE MORNING FCST PKG. WHILE SEAS REMAIN ABV 4 FT IN SOME AREAS, THE OVERALL TREND IS DOWNWARD. HIGH PRESSURE WILL MOVE INTO THE REGION TODAY AND REMAIN IN PLACE THROUGH SATURDAY. THEREFORE, A RATHER TRANQUIL PD IS IN STORE ON THE AREA WATERWAYS. NO ADDITIONAL MARINE FLAGS SHOULD BE NEEDED BEFORE LATE IN THE WEEKEND WHEN A FRONTAL BOUNDARY MAY AFFECT THE AREA. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...ROBERTSON / NEAR TERM...ROBERTSON / SHORT TERM...ROBERTSON LONG TERM...ROBERTSON AVIATION...DELISI / NIERENBERG MARINE...NIERENBERG
Hazardous weather outlook, Jun 10, 5:05 AM EDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 505 AM EDT THU JUN 10 2010 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-110915- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 505 AM EDT THU JUN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-110915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 505 AM EDT THU JUN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 10, 1:41 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
141 PM EDT THU JUN 10 2010
NJZ001-008-101845-
MORRIS NJ-SUSSEX NJ-
141 PM EDT THU JUN 10 2010
...A STRONG THUNDERSTORM WILL AFFECT MORRIS AND SUSSEX COUNTIES...
AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF NEWTON...MOVING SOUTHEAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR SUCCASUNNA...MOUNT ARLINGTON
AROUND 200 PM...VICTORY GARDENS...DOVER AROUND 215 PM...MORRISTOWN...
MORRIS PLAINS AROUND 230 PM...MADISON AND FLORHAM PARK AROUND 245 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4078 7437 4074 7436 4067 7445 4065 7450
4068 7453 4070 7451 4074 7455 4074 7461
4088 7480 4091 7477 4095 7482 4101 7476
4085 7432
SZATKOWSKI/DRAGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:37 PM EDT | Special Weather Statement | PHI | Middlesex, Somerset | 53 min |
| Jun 10, 4:29 PM EDT | Special Weather Statement | PHI | Monmouth | 16 min |
Nearby
Special Weather Statements in New Jersey, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.